Alert archive / Washington / Wind Chill Warnings in 2006
Wind Chill Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this wind chill warning at Nov 27, 2006, 9:15 PM PST for Douglas County, Okanogan County, Washington. It took effect at Nov 27, 2006, 11:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2006, 9:15 PM PST (05:15 UTC)
- In effect from
- Nov 27, 2006, 11:00 PM PST
- Expired
- Nov 28, 2006, 9:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
Counties Douglas County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 164 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 5.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 280515 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 915 PM PST MON NOV 27 2006 WAZ043-281315- /O.CAN.KOTX.BS.Y.0001.000000T0000Z-061128T1400Z/ /O.NEW.KOTX.WC.W.0001.061128T0700Z-061128T1700Z/ /O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE 915 PM PST MON NOV 27 2006 ...BLOWING SNOW ADVISORY IS CANCELLED... ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM PST TUESDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST TUESDAY. THE BLOWING SNOW ADVISORY HAS BEEN CANCELLED. A WIND CHILL WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. GUSTY NORTH WINDS ASSOCIATED WITH AN ARCTIC INTRUSION WILL CONTINUE DOWN THE OKANOGAN VALLEY THROUGH THE NIGHT WITH SPEEDS OF 15 TO 25 MPH. THESE WINDS COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS WILL LEAD TO WIND CHILL VALUES DOWN TO MINUS 20 DEGREES OR COLDER FROM LATE TONIGHT INTO EARLY TUESDAY MORNING.. WHILE THE COLD WINDS WILL LEAD TO LOCALIZED BLOWING SNOW...THE SPEEDS ARE GENERALLY TOO LIGHT TO PRODUCE WIDESPREAD BLOWING SNOW AND VISIBILITY RESTRICTIONS. ANOTHER BOUT OF 20 DEGREE BELOW ZERO WIND CHILL VALUES ARE POSSIBLE FOR TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$ IDZ001-002-WAZ035>038-044-281315- /O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WATERVILLE... MANSFIELD 915 PM PST MON NOV 27 2006 ...WIND CHILL WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... A WIND CHILL WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. A BITTER COLD AIRMASS WILL SETTLE OVER THE REGION TUESDAY NIGHT UNDER CLEARING SKIES. TEMPERATURES ARE FORECAST TO DROP AS LOW AS THE SINGLE DIGITS BELOW ZERO BY EARLY WEDNESDAY MORNING. UNDER A NORTHERLY WIND...WIND CHILLS COULD POSSIBLY DROP TO 20 DEGREES BELOW ZERO. A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$
2 follow-up statements
000 WWUS46 KOTX 281213 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 413 AM PST TUE NOV 28 2006 WAZ043-281700- /O.CON.KOTX.WC.W.0001.000000T0000Z-061128T1700Z/ /O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE 413 AM PST TUE NOV 28 2006 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. GUSTY NORTH WINDS ASSOCIATED WITH AN ARCTIC INTRUSION WILL CONTINUE DOWN THE OKANOGAN VALLEY THIS MORNING WITH SPEEDS OF 15 TO 25 MPH. THESE WINDS COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS WILL LEAD TO WIND CHILL VALUES OF MINUS 20 DEGREES OR COLDER THROUGH MID MORNING. ANOTHER BOUT OF 20 DEGREE BELOW ZERO WIND CHILL VALUES ARE POSSIBLE FOR TUESDAY NIGHT AND WEDNESDAY MORNING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$ IDZ027-290000- /O.NEW.KOTX.SN.Y.0024.061128T1213Z-061129T0000Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 413 AM PST TUE NOV 28 2006 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW SHOWERS THAT BEGAN LATE MONDAY WILL CONTINUE TODAY...TAPERING OFF BY THIS AFTERNOON. STORM TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES IS LIKELY. DUE TO THE SHOWERY NATURE OF THIS SNOW...LARGE RANGES IN ACCUMULATIONS WILL BE COMMON...WITH THE TOP OF THE CAMAS PRAIRIE THE FAVORED LOCATION FOR THE HEAVIEST SNOWS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ001-002-WAZ035>038-044-290015- /O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WATERVILLE... MANSFIELD 413 AM PST TUE NOV 28 2006 ...WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... A WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. A BITTER COLD AIRMASS WILL SETTLE OVER THE REGION TUESDAY NIGHT UNDER CLEARING SKIES. TEMPERATURES ARE FORECAST TO DROP AS LOW AS THE SINGLE DIGITS BELOW ZERO BY EARLY WEDNESDAY MORNING. UNDER A NORTHERLY WIND...WIND CHILLS OF 20 DEGREES BELOW ZERO WILL BE POSSIBLE. A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$
000 WWUS46 KOTX 281712 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 912 AM PST TUE NOV 28 2006 WAZ043-290115- /O.EXP.KOTX.WC.W.0001.000000T0000Z-061128T1700Z/ /O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE 912 AM PST TUE NOV 28 2006 ...WIND CHILL WARNING HAS EXPIRED... ...WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE WIND CHILL WARNING IS NO LONGER IN EFFECT FOR THIS MORNING. A WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. GUSTY NORTH WINDS HAVE WEAKENED SLIGHTLY IN THE OKANOGAN VALLEY...ALTHOUGH SPEEDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH ARE STILL POSSIBLE THROUGH THE DAY. TEMPERATURES WILL REMAIN STEADY IN THE SINGLE DIGITS TO LOWER TEENS...WITH WIND CHILL VALUES OF ZERO TO 15 DEGREES BELOW ZERO. ANOTHER BOUT OF 20 DEGREE BELOW ZERO WIND CHILL VALUES ARE POSSIBLE FOR TUESDAY NIGHT AND WEDNESDAY MORNING. A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$ IDZ027-290000- /O.CON.KOTX.SN.Y.0024.000000T0000Z-061129T0000Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 912 AM PST TUE NOV 28 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE TODAY... TAPERING OFF BY THIS AFTERNOON. STORM TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES IS LIKELY. DUE TO THE SHOWERY NATURE OF THIS SNOW... LARGE RANGES IN ACCUMULATIONS WILL BE COMMON...WITH THE TOP OF THE CAMAS PRAIRIE THE FAVORED LOCATION FOR THE HEAVIEST SNOWS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ001-002-WAZ035>038-044-290115- /O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WATERVILLE... MANSFIELD 912 AM PST TUE NOV 28 2006 ...WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... A WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. A BITTER COLD AIRMASS WILL SETTLE OVER THE REGION TUESDAY NIGHT UNDER CLEARING SKIES. TEMPERATURES ARE FORECAST TO DROP AS LOW AS THE SINGLE DIGITS BELOW ZERO BY EARLY WEDNESDAY MORNING. UNDER A NORTHERLY WIND...WIND CHILLS OF 20 DEGREES BELOW ZERO WILL BE POSSIBLE. A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind chill warning went out at Nov 27, 2:23 PM PST, 6 hours 52 minutes earlier.
Area forecast discussion, Nov 27, 2:23 PM PST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
223 PM PST MON NOV 27 2006
.SYNOPSIS...AN ARCTIC FRONT WILL SAG SOUTH THROUGH THE REGION
OVERNIGHT WITH ANOTHER ROUND OF LIGHT SNOW. THIS WILL BE FOLLOWED
BY BITTER COLD AIR. THIS DRY YET COLD ARCTIC OUTBREAK WILL
CONTINUE THROUGH MID WEEK. THE NEXT STORM SYSTEM WILL ARRIVE BY
THURSDAY.
&&
.DISCUSSION...
TONIGHT AND TUESDAY...A DEEP AND COLD UPPER LEVEL LOW CENTER WILL
TRACK FROM NW WA...ACROSS ERN WA AND THE ID PANHANDLE OVERNIGHT.
LAPSE RATES WILL REMAIN HIGH...7-8 DEGREES C/KM FROM 850-500MB...
WHICH WILL HELP FUEL THE INSTABILITY SNOW SHOWERS INTO THE
EARLY EVENING HOURS. MEANWHILE...OUR ATTENTION IS FOCUSED TO THE
NORTH WHERE AN ARCTIC FRONT WILL SLIP SOUTH ACROSS THE CANADIAN
BORDER INTO THE FORECAST AREA OVERNIGHT. CURRENTLY...THIS FRONT IS
SQUEEZING DOWN THE OKANOGAN VALLEY WHERE TEMPERATURES HAVE BEEN
DROPPING ALL DAY AND NORTH WINDS ARE BLOWING. WILL SEE THIS TREND
CONTINUE...SPILLING THE MODIFIED ARCTIC AIR ACROSS THE OKANOGAN
HIGHLANDS...WATERVILLE PLATEAU...WRN BASIN OVERNIGHT...AND THEN BEGIN
IN NORTH IDAHO THIS EVENING AS THE FRONT MAKES ANOTHER RUN DOWN THE
PURCELL TRENCH TOWARD KCOE AND EVENTUALLY KGEG. UPPER LEVEL DYNAMICS
WILL BE WEAK WITH MOST OF THE FORCING DRIVEN BY THE FRONTOGENESIS OF
THE BOUNDARY. ANTICIPATE THE TERRAIN TO DEFLECT MUCH OF THE FRONTS
PROGRESS...CREATING LOCALIZED AREAS OF CONVERGENCE. A BAND OF SNOW
WILL DEVELOP ALONG AND AHEAD OF THE FRONT. BASED ON PWATS OF 0.1-0.2
INCHES...THERE IS NOT MUCH MOISTURE TO WORK WITH...LEADING TO VERY
DRY FLUFFY SNOW AND SNOW RATIOS OF AROUND 20:1. YET SNOW AMOUNTS OF
1-2 INCHES OF ACCUMULATION IS POSSIBLE BY TUESDAY MORNING WITH
LOCALIZED HIGHER AMOUNTS WHERE THE CONVERGENCE WOULD BE THE
STRONGEST. DUE TO THE GUSTY WINDS...ANTICIPATE AREAS OF BLOWING AND
DRIFTING SNOW...ESPECIALLY IN THE OKANOGAN VALLEY WHERE A BLOWING
SNOW ADVISORY WILL BE IN EFFECT OVERNIGHT. THE FRONT WILL HANG UP
OVER THE PALOUSE AND CENTRAL PANHANDLE MOUNTAINS INTO TUESDAY BEFORE
GRADUALLY FALLING APART...YET LOW LEVEL CLOUDS AND ISOLATED SNOW
SHOWERS WILL LINGER ACROSS THE SRN PORTION OF THE FRONT AREA.
NORTH OF THE FRONT...THE DRY AND STABLE COLD AIR WILL LEAD TO
CLEARING SKIES OVER THE NRN TIER ZONES BY TUESDAY AFTERNOON.
STRONG COLD AIR ADVECTION AND 850MB TEMPS IN THE -9 TO -12C RANGE
WILL LEAD TO SMALL DIURNAL TEMPERATURE RISES DURING THE DAY ON
TUESDAY...MAKING IT AN UNSEASONABLY COLD DAY. RFOX.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WIND CHILL WATCH ISSUED TO
ADDRESS DANGEROUS COMBINATION OF FRIGID TEMPERATURES AND NORTHERLY
WINDS PRODUCING WIND CHILL READINGS AT AND BELOW -20 DEGREES
FAHRENHEIT. ACCESSING ANOMALY INFORMATION...SUCH AS THE SREF AND
MREF...SHOWS THE ARCTIC AIRMASS INTRUSION BRINGING 850MB TEMPS DOWN
JUST UNDER THREE STANDARD DEVIATIONS TO THE COLD SIDE OF WHAT WOULD
BE CONSIDERED NORMAL FOR THIS TIME OF YEAR. THUS WE ARE ADDRESSING AN
OCCURRENCE OF A RARE EVENT IN TERMS OF COLD TEMPERATURE...HOWEVER A
QUICK CHECK OF RECORDS LOW TEMPERATURES FOR WEDNESDAY MORNING DO NOT
SHOW ANY RECORD LOW TEMPERATURES FORECAST FOR THIS EVENT AT PRESENT.
THIS REALLY IS NOT CONTRADICTORY AS MAJORITY OF COOLING WITH THIS
EVENT DUE TO ADVECTION WITH THE INCOMING ARCTIC FRONT FROM THE NORTH
AND WITH THIS OCCURRENCE THERE WILL BE SOME WIND...WHILE I WOULD SAY
MOST RECORD LOWS IN EASTERN WASHINGTON AND NORTHERN IDAHO ARE
MORE TYPICALLY BROUGHT ABOUT DUE TO RADIATIONAL COOLING INVOLVING
MINIMAL WIND. HIGH PRESSURE AREA TO THE NORTH IN SOUTHERN BRITISH
COLUMBIA WILL PRODUCE A SURFACE PRESSURE GRADIENT FAVORING NORTHERLY
WINDS...AND THESE WOULD BE MORE PRONOUNCED IN THE LARGER GAPS SUCH AS
THE OKANOGAN VALLEY AND THE PURCELL TRENCH WHERE THE CITIES OF
BONNERS FERRY...SANDPOINT...AND COEUR D ALENE ARE LOCATED. WEDNESDAY
AND WEDNESDAY NIGHT SHOW AN INCREASE IN CLOUD COVER USED AS A SEGUE
FOR THE NEXT APPROACHING WINTER WEATHER SYSTEM.
THURSDAY...UPPER LEVEL RIDGE BREAKS DOWN ON THURSDAY WITH THE NEXT
SIGNIFICANT WEATHER SYSTEM CURRENTLY VISIBLE ON SATELLITE FAR OUT
OVER THE PACIFIC. THERE ARE SOME DIFFERENCES WITH THE STRENGTH
AND TIMING OF THIS TRANSIENT SYSTEM...CONSISTING OF A RATHER FAST
MOVING WARM FRONT/COLD FRONT COUPLET WITH A MODERATE FETCH OF
PRECIPITABLE WATER TO ENHANCE INTO PRECIPITATION. AT THIS TIME...
UNTIL TIMING AND STRENGTH ISSUES ARE BETTER RESOLVED...WILL
INCREASE POPS TO REFLECT THURSDAY AS THE NEXT LIKELIEST DAY FOR
PRECIPITATION ESPECIALLY IN THE EASTERN REACHES OF THE FORECAST
AREA. AIR MASS CHARACTERISTICS SUGGEST ALL SNOW DOWN TO THE LOWEST
VALLEYS...BUT FAST NATURE OF THIS SYSTEM SUGGESTS ACCUMULATIONS
WILL BE FAIRLY LIGHT.
THURSDAY NIGHT THOUGH MONDAY...MODEL CONSISTENCY AND AGREEMENT IN
MAINTAINING NORTHWEST FLOW UNDER THE EAST FLANK OF AN UPPER RIDGE
THROUGH MUCH OF THE EXTENDED PERIOD...WITH THIS MODEL CONSENSUS
BREAKING DOWN IN THE LATER REACHES OF THE EXTENDED PERIOD. OVERALL
NATURE OF THE EXTENDED PERIOD WILL BE REASONABLE CONFIDENCE OF A
GRADUAL MODERATING OF COLD TEMPERATURES WITH A GENERAL MOUNTAIN SNOW
SHOWER THREAT THROUGH THE EARLY PART OF THE WEEKEND...THEN LESS
CONFIDENCE OF A WEAK DISTURBANCE MOVING THROUGH AND FLATTENING THE
RIDGE WITH AN INCREASED CHANCE OF LIGHT SNOW AROUND SUNDAY AND A
SLIGHT COOLING TREND AS THE POLAR JET SAGS SOUTH OF THE FORECAST AREA
ONCE AGAIN. /FUGAZZI
&&
.AVIATION...
UPPER LEVEL LOW CONTAINING COLD AND UNSTABLE AIR CONTINUES ITS TREK
EAST THROUGH THE FORECAST AREA. SNOW SHOWERS REMAIN A POTENTIAL
THROUGH THE NEXT 24 HOURS AS DEFORMATION ZONE BETWEEN WARMER AIR TO
SOUTH AND COLDER ARCTIC AIR TO THE NORTH SET UP AN AREA THAT COULD
SUPPORT PROLONGED SNOWFALL AS WELL. ALONG WITH THE OCCURRENCE OF
SNOW MVFR AND SPOTTY IFR CONDITIONS MAY RESULT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 14 18 -4 13 9 25 / 80 60 0 0 10 40
COEUR DALENE 14 16 -6 14 7 26 / 70 50 0 0 10 40
PULLMAN 19 22 7 14 14 30 / 50 60 10 0 10 30
LEWISTON 24 29 17 21 21 33 / 40 60 20 0 0 20
COLVILLE 11 14 -7 17 6 24 / 70 20 0 0 30 50
SANDPOINT 10 13 -8 14 6 22 / 60 20 0 0 10 50
KELLOGG 16 17 -2 17 11 26 / 60 60 0 0 10 50
MOSES LAKE 17 25 8 21 17 29 / 40 30 0 0 0 20
WENATCHEE 16 23 4 22 18 30 / 30 40 0 0 0 20
OMAK 6 12 1 18 13 29 / 80 20 0 0 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND CHILL WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR COEUR DALENE AREA...NORTHERN PANHANDLE.
WA...WIND CHILL WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN
VALLEY...SPOKANE AREA...UPPER COLUMBIA BASIN...WATERVILLE
PLATEAU.
BLOWING SNOW ADVISORY UNTIL 6 AM PST TUESDAY FOR OKANOGAN
VALLEY.
&&Hazardous weather outlook, Nov 27, 2:28 PM PST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
228 PM PST MON NOV 27 2006
WAZ043-282230-
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE
228 PM PST MON NOV 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM PST TUESDAY.
WIND CHILL WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
GUSTY NORTH WINDS WILL LEAD TO BLOWING AND DRIFTING SNOW THROUGH
THE NIGHT. ANTICIPATE SNOW SHOWERS WITH UP 2 INCHES IN
ACCUMULATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLD AIR WILL MOVE INTO THE REGION BEHIND AN ARCTIC FRONT. BY
TUESDAY NIGHT INTO WEDNESDAY MORNING...LOW TEMPERATURES WILL LIKELY
DROP BELOW ZERO IN MANY AREAS WITH WIND CHILL READINGS OF -20
FAHRENHEIT AND COLDER.
IDZ001-002-WAZ035>038-044-282230-
NORTHERN PANHANDLE-COEUR DALENE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WATERVILLE...
MANSFIELD
228 PM PST MON NOV 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WIND CHILL WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANTICIPATE SNOW SHOWERS THROUGH THE NIGHT WITH SNOW ACCUMULATIONS
OF 1 TO 2 INCHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLD AIR WILL MOVE INTO THE REGION BEHIND AN ARCTIC FRONT. BY
TUESDAY NIGHT INTO WEDNESDAY MORNING...LOW TEMPERATURES WILL LIKELY
DROP BELOW ZERO IN MANY AREAS WITH WIND CHILL READINGS OF -20
FAHRENHEIT AND COLDER.
IDZ003-004-026-027-WAZ031>034-041-042-282230-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON...KAMIAH...
CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...WENATCHEE...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP
228 PM PST MON NOV 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANTICIPATE SCATTERED SNOW SHOWERS...BUT SIGNIFICANT OR WIDESPREAD
ACCUMULATIONS ARE NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.In the hours before
Local storm report, Nov 27, 3:42 PM PST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
342 PM PST MON NOV 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY SNOW 11 NW SANDPOINT 48.39N 116.73W
11/27/2006 M10.0 INCH BONNER ID TRAINED SPOTTER
SCHWEITZER MOUNTAIN SKI RESORT 24-HR TOTAL
0532 AM HEAVY SNOW 7 S KELLOGG 47.44N 116.14W
11/27/2006 M9.0 INCH SHOSHONE ID TRAINED SPOTTER
SILVER MOUNTAIN SKI RESORT. 24-HR SNOW AMOUNT
0532 AM HEAVY SNOW 7 E CHEWELAH 48.29N 117.58W
11/27/2006 M7.0 INCH STEVENS WA TRAINED SPOTTER
49 DEGREES NORTH SKI RESORT. 24-HR SNOW TOTAL
0532 AM HEAVY SNOW 12 E WALLACE 47.47N 115.67W
11/27/2006 M11.0 INCH SHOSHONE ID TRAINED SPOTTER
LOOKOUT PASS SKI RESORT 24-HR NEW SNOW
1212 PM HEAVY SNOW 3 W NAPLES 48.57N 116.45W
11/27/2006 M11.0 INCH BOUNDARY ID TRAINED SPOTTER
SPOTTER BOUNDARY18 ELEV 2500
0115 PM HEAVY SNOW CHESAW 48.94N 119.05W
11/27/2006 M6.0 INCH OKANOGAN WA TRAINED SPOTTER
SPOTTER OKANOGAN42 24-HR SNOW TOTAL
0115 PM HEAVY SNOW COEUR DALENE 47.70N 116.79W
11/27/2006 M8.0 INCH KOOTENAI ID TRAINED SPOTTER
SPOTTER KOOTENAI87 24-HR SNOW TOTAL
0115 PM HEAVY SNOW 7 WNW OKANOGAN 48.41N 119.72W
11/27/2006 M5.0 INCH OKANOGAN WA TRAINED SPOTTER
SPOTTER OKANOGAN23 24-HR SNOW TOTAL
0115 PM HEAVY SNOW 3 S PLAIN 47.71N 120.65W
11/27/2006 M5.5 INCH CHELAN WA TRAINED SPOTTER
SPOTTER CHELAN17
0115 PM HEAVY SNOW POMEROY 46.47N 117.60W
11/27/2006 M12.5 INCH GARFIELD WA TRAINED SPOTTER
COOP REPORT 24-HR SNOW TOTAL
0115 PM HEAVY SNOW 3 W NAPLES 48.57N 116.45W
11/27/2006 M11.0 INCH BOUNDARY ID TRAINED SPOTTER
24-HR SNOW TOTAL
&&
SBODNARLocal storm report, Nov 27, 5:57 PM PST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
557 PM PST MON NOV 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY SNOW 5 SW ANATONE 46.08N 117.20W
11/27/2006 M20.0 INCH ASOTIN WA TRAINED SPOTTER
SPOTTER ASOTIN 13
0530 AM HEAVY SNOW 11 NW SANDPOINT 48.39N 116.73W
11/27/2006 M10.0 INCH BONNER ID TRAINED SPOTTER
SCHWEITZER MOUNTAIN SKI RESORT 24-HR TOTAL
0530 AM HEAVY SNOW 12 E WALLACE 47.47N 115.67W
11/27/2006 M11.0 INCH SHOSHONE ID TRAINED SPOTTER
LOOKOUT PASS SKI RESORT 24-HR SNOW TOTAL
0530 AM HEAVY SNOW 7 S KELLOGG 47.44N 116.14W
11/27/2006 M9.0 INCH SHOSHONE ID TRAINED SPOTTER
SILVER MTN SKI RESORT 24-HR SNOW TOTAL
0530 AM HEAVY SNOW 7 S KELLOGG 47.44N 116.14W
11/27/2006 M9.0 INCH SHOSHONE ID AMATEUR RADIO
SILVER MOUNTAIN SKI RESORT SNOW RECEIVED OVERNIGHT AND
EARLY MORNING.
0532 AM HEAVY SNOW 12 E WALLACE 47.47N 115.67W
11/27/2006 M11.0 INCH SHOSHONE ID TRAINED SPOTTER
LOOKOUT PASS SKI RESORT 24-HR NEW SNOW
0532 AM HEAVY SNOW 7 E CHEWELAH 48.29N 117.58W
11/27/2006 M7.0 INCH STEVENS WA TRAINED SPOTTER
49 DEGREES NORTH SKI RESORT. 24-HR SNOW TOTAL
0532 AM HEAVY SNOW 7 S KELLOGG 47.44N 116.14W
11/27/2006 M9.0 INCH SHOSHONE ID TRAINED SPOTTER
SILVER MOUNTAIN SKI RESORT. 24-HR SNOW AMOUNT
0600 AM HEAVY SNOW BLANCHARD 48.02N 116.98W
11/27/2006 M5.5 INCH BONNER ID TRAINED SPOTTER
SPOTTER BONNER 38
0612 AM HEAVY SNOW 4 N CUSICK 48.39N 117.29W
11/27/2006 M7.5 INCH PEND OREILLE WA TRAINED SPOTTER
SPOTTER PEND OREILLE
1212 PM HEAVY SNOW 3 W NAPLES 48.57N 116.45W
11/27/2006 M11.0 INCH BOUNDARY ID TRAINED SPOTTER
SPOTTER BOUNDARY18 ELEV 2500
0115 PM HEAVY SNOW 3 W NAPLES 48.57N 116.45W
11/27/2006 M11.0 INCH BOUNDARY ID TRAINED SPOTTER
24-HR SNOW TOTAL
0115 PM HEAVY SNOW POMEROY 46.47N 117.60W
11/27/2006 M12.5 INCH GARFIELD WA TRAINED SPOTTER
COOP REPORT 24-HR SNOW TOTAL
0115 PM HEAVY SNOW 3 S PLAIN 47.71N 120.65W
11/27/2006 M5.5 INCH CHELAN WA TRAINED SPOTTER
SPOTTER CHELAN17
0115 PM HEAVY SNOW 7 WNW OKANOGAN 48.41N 119.72W
11/27/2006 M5.0 INCH OKANOGAN WA TRAINED SPOTTER
SPOTTER OKANOGAN23 24-HR SNOW TOTAL
0115 PM HEAVY SNOW COEUR DALENE 47.70N 116.79W
11/27/2006 M8.0 INCH KOOTENAI ID TRAINED SPOTTER
SPOTTER KOOTENAI87 24-HR SNOW TOTAL
0115 PM HEAVY SNOW CHESAW 48.94N 119.05W
11/27/2006 M6.0 INCH OKANOGAN WA TRAINED SPOTTER
SPOTTER OKANOGAN42 24-HR SNOW TOTAL
&&
VBALLARDThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:54 PM PST | Wind Chill Warning | OTX | Adams, Douglas, Ferry, Grant, Lincoln, Okanogan | 19 hr |
| Nov 28, 2:54 PM PST | Winter Storm Watch | OTX | 23 hr |
Nearby
Wind Chill Warnings in Washington, 2006Every wind chill warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.